Structural estimation of pairwise stable networks with nonnegative externality
Yuhei Miyauchi
Journal of Econometrics, 2016, vol. 195, issue 2, 224-235
Abstract:
This paper develops a framework to structurally estimate pairwise stable networks with nonnegative externality. We characterize pairwise stable equilibria as a fixed point of a certain mapping and show that the set of pairwise stable equilibria with nonnegative externality is a complete lattice. We extend the characterization to an econometric framework for structural estimation based on the moment inequality model. We apply our methodology to friendship networks of students in the United States, using data from Add-Health. We find that the preference toward racial homophily is overestimated if we do not control for the preference toward clustering.
Keywords: Social networks; Network formation; Multiple equilibria; Pairwise stability; Lattice (search for similar items in EconPapers)
JEL-codes: C13 C31 D85 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (44)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407616301592
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:195:y:2016:i:2:p:224-235
DOI: 10.1016/j.jeconom.2016.08.001
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().